Alert archive / Nebraska / Wind Advisories in 2008

Wind Advisory 25, NWS Cheyenne, WY

November 29, 2008Box Butte County, Dawes County, Nebraska

NWS Cheyenne, WY issued this wind advisory at Nov 29, 2008, 3:10 PM MST for Box Butte County, Dawes County, Nebraska. It took effect at Nov 30, 2008, 5:00 AM MST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Nov 29, 2008, 3:10 PM MST (22:10 UTC)
In effect from
Nov 30, 2008, 5:00 AM MST
Expired
Nov 30, 2008, 5:00 PM MST
In force
12 hr
Issued by
NWS Cheyenne, WY

Counties Box Butte County, NE, Dawes County, NE

The radar

The Rapid City radar (KUDX), 185 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Rapid City, SD (KUNR), launched 12:00Z, 10.2 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 12:00Z on 2008-11-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 12:00Z on 2008-11-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 302 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1730 m above ground
0-6 km bulk shear
77 kt
0-1 km storm-relative helicity
302 m²/s²
0-3 km storm-relative helicity
292 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KCYS 292210
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
310 PM MST SAT NOV 29 2008

...HIGH WINDS ON THE WAY FOR SUNDAY...

.UPPER LEVEL JET OVER 150 KNOTS WITH LOW LEVEL 50 KNOT JET
EXPECTED ON SUNDAY. WITH UNIDIRECTIONAL NORTHWEST FLOW AT ALL
LEVELS...PROBABILITY OF HIGH WIND EVENT IS HIGH.

NEZ001>003-300615-
/O.NEW.KCYS.WI.Y.0025.081130T1200Z-081201T0000Z/
SIOUX-DAWES-BOX BUTTE-
INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE
310 PM MST SAT NOV 29 2008

...WIND ADVISORY IN EFFECT FROM 5 AM TO 5 PM MST SUNDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 5 PM MST SUNDAY. 

A VERY INTENSE JET STREAM WILL CREATE GUSTY NORTHWEST WINDS ACROSS
THE NEBRASKA PANHANDLE ON SUNDAY.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NEZ019>021-054-055-WYZ068>070-300615-
/O.NEW.KCYS.HW.A.0018.081130T1200Z-081201T0000Z/
SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-GOSHEN-
CHEYENNE FOOTHILLS-PINE BLUFFS-
INCLUDING THE CITIES OF...SCOTTSBLUFF...GERING...HARRISBURG...
BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...TORRINGTON...CHEYENNE...
PINE BLUFFS
310 PM MST SAT NOV 29 2008

...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY
AFTERNOON. 

A VERY INTENSE JET STREAM WILL CREATE GUSTY NORTHWEST WINDS ACROSS
THE PARTS OF SOUTHEAST WYOMING AND THE NEBRASKA PANHANDLE ON
SUNDAY.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS FROM THE NATIONAL WEATHER SERVICE.

$$
EISE
WWW.WEATHER.GOV/CHEYENNE
5 follow-up statements
000 
WWUS75 KCYS 292213 CCA
NPWCYS

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE CHEYENNE WY
312 PM MST SAT NOV 29 2008

...HIGH WINDS ON THE WAY FOR SUNDAY...

.UPPER LEVEL JET OVER 150 KNOTS WITH LOW LEVEL 50 KNOT JET
EXPECTED ON SUNDAY. WITH UNIDIRECTIONAL NORTHWEST FLOW AT ALL
LEVELS...PROBABILITY OF A HIGH WIND EVENT IS HIGH.

NEZ001>003-300630-
/O.NEW.KCYS.WI.Y.0025.081130T1200Z-081201T0000Z/
SIOUX-DAWES-BOX BUTTE-
INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE
312 PM MST SAT NOV 29 2008

...WIND ADVISORY IN EFFECT FROM 5 AM TO 5 PM MST SUNDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 5 PM MST SUNDAY. 

A VERY INTENSE JET STREAM WILL CREATE GUSTY NORTHWEST WINDS ACROSS
THE NEBRASKA PANHANDLE ON SUNDAY.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NEZ019>021-054-055-WYZ068>070-300630-
/O.COR.KCYS.HW.A.0018.081130T1200Z-081201T0000Z/
SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-GOSHEN-
CHEYENNE FOOTHILLS-PINE BLUFFS-
INCLUDING THE CITIES OF...SCOTTSBLUFF...GERING...HARRISBURG...
BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...TORRINGTON...CHEYENNE...
PINE BLUFFS
312 PM MST SAT NOV 29 2008

...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY
AFTERNOON. 

A VERY INTENSE JET STREAM WILL CREATE GUSTY NORTHWEST WINDS ACROSS
PARTS OF SOUTHEAST WYOMING AND THE NEBRASKA PANHANDLE ON SUNDAY.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS FROM THE NATIONAL WEATHER SERVICE.

$$
EISE
WWW.WEATHER.GOV/CHEYENNE
000 
WWUS75 KCYS 300622
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
1122 PM MST SAT NOV 29 2008

...HIGH WINDS ON THE WAY FOR SUNDAY...

.VERY STRONG NORTHWEST WINDS WILL PREVAIL AT THE SURFACE AND ALOFT
OVER THE NEBRASKA PANHANDLE AND FAR SOUTHEAST WYOMING ON SUNDAY.

NEZ001>003-301200-
/O.CON.KCYS.WI.Y.0025.081130T1200Z-081201T0000Z/
SIOUX-DAWES-BOX BUTTE-
INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE
1122 PM MST SAT NOV 29 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TO 5 PM MST SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TO 5 PM MST SUNDAY. 

STRONG NORTHWEST WINDS WILL BLOW ACROSS THE NORTHERN NEBRASKA
PANHANDLE ON SUNDAY. SPEEDS WILL BE FROM 25 TO 35 MPH WITH GUSTS
NEAR 50 MPH.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NEZ019>021-054-055-WYZ068>070-301200-
/O.CON.KCYS.HW.A.0018.081130T1200Z-081201T0000Z/
SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-GOSHEN-
CHEYENNE FOOTHILLS-PINE BLUFFS-
INCLUDING THE CITIES OF...SCOTTSBLUFF...GERING...HARRISBURG...
BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...TORRINGTON...CHEYENNE...
PINE BLUFFS
1122 PM MST SAT NOV 29 2008

...HIGH WIND WATCH REMAINS IN EFFECT FROM 5 AM MST SUNDAY THROUGH
SUNDAY AFTERNOON...

A HIGH WIND WATCH REMAINS IN EFFECT FROM 5 AM MST SUNDAY THROUGH
SUNDAY AFTERNOON. 

STRONG NORTHWEST WINDS WILL BLOW ACROSS EXTREME SOUTHEAST WYOMING
AND THE SOUTHERN HALF OF THE NEBRASKA PANHANDLE ON SUNDAY. THE 
WINDS WILL STEADILY INCREASE AND BY MID MORNING...SPEEDS WILL BE
FROM 25 TO 40 MPH WITH GUSTS TO 60 MPH POSSIBLE.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS FROM THE NATIONAL WEATHER SERVICE.

$$

JLH
000 
WWUS75 KCYS 300948
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
248 AM MST SUN NOV 30 2008

...STRONG WINDS WILL OCCUR TODAY ACROSS EXTREME SOUTHEAST WYOMING
AND THE WESTERN NEBRASKA PANHANDLE...

.VERY STRONG NORTHWEST WINDS WILL PREVAIL AT THE SURFACE AND
ALOFT OVER THE NEBRASKA PANHANDLE AND FAR SOUTHEAST WYOMING ON
SUNDAY.

WYZ069-301100-
/O.CAN.KCYS.HW.A.0018.081130T1200Z-081201T0000Z/
CHEYENNE FOOTHILLS-
INCLUDING THE CITY OF...CHEYENNE
248 AM MST SUN NOV 30 2008

...HIGH WIND WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH
WIND WATCH. 

THE CHEYENNE FOOTHILLS WILL BE ON THE WESTWARD EXTENT OF THE
STRONGEST WINDS...THEREFORE THE HIGH WIND WATCH HAS BEEN
CANCELLED. HOWEVER...NORTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 50
MPH WILL BE POSSIBLE TODAY.

$$

NEZ019>021-054-055-WYZ068-070-302200-
/O.UPG.KCYS.HW.A.0018.081130T1200Z-081201T0000Z/
/O.NEW.KCYS.HW.W.0041.081130T1200Z-081201T0000Z/
SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-GOSHEN-PINE BLUFFS-
INCLUDING THE CITIES OF...SCOTTSBLUFF...GERING...HARRISBURG...
BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...TORRINGTON...PINE BLUFFS
248 AM MST SUN NOV 30 2008

...HIGH WIND WARNING IN EFFECT UNTIL 5 PM MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

NORTHWEST WINDS WILL INTENSIFY ACROSS EXTREME SOUTHEAST WYOMING
AND THE SOUTHERN HALF OF THE NEBRASKA PANHANDLE TODAY. THE
WINDS WILL STEADILY INCREASE AND BY MID MORNING...SPEEDS WILL BE
FROM 25 TO 40 MPH WITH GUSTS TO 60 MPH.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

$$

NEZ001>003-302200-
/O.CON.KCYS.WI.Y.0025.081130T1200Z-081201T0000Z/
SIOUX-DAWES-BOX BUTTE-
INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE
248 AM MST SUN NOV 30 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. 

NORTHWEST WINDS WILL STRENGTHEN ACROSS THE NORTHERN NEBRASKA
PANHANDLE TODAY. SPEEDS WILL BE FROM 25 TO 35 MPH WITH GUSTS NEAR 50
MPH.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

HAHN
000 
WWUS75 KCYS 302120
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
220 PM MST SUN NOV 30 2008

...STRONG WINDS WILL CONTINUE THROUGH THE AFTERNOON ACROSS
EXTREME SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE...

NEZ019>021-054-055-WYZ068-070-010000-
/O.CON.KCYS.HW.W.0041.000000T0000Z-081201T0000Z/
SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-GOSHEN-PINE BLUFFS-
INCLUDING THE CITIES OF...SCOTTSBLUFF...GERING...HARRISBURG...
BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...TORRINGTON...PINE BLUFFS
220 PM MST SUN NOV 30 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON. 

NORTHWEST WINDS WILL CONTINUE ACROSS EXTREME SOUTHEAST WYOMING
AND THE SOUTHERN HALF OF THE NEBRASKA PANHANDLE TODAY. THE WINDS
HAVE STEADILY INCREASED THROUGH THE DAY WITH SPEEDS OF 30 TO 40 MPH
WITH GUSTS TO 60 MPH. THE STRONGEST RECORDED WINDS THUS FAR TODAY
OCCURRED AT HARRISBURG NEBRASKA AT NOON WITH SUSTAINED WIND OF 46
MPH AND GUST OF 62 MPH.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

$$

NEZ001>003-010000-
/O.CON.KCYS.WI.Y.0025.000000T0000Z-081201T0000Z/
SIOUX-DAWES-BOX BUTTE-
INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE
220 PM MST SUN NOV 30 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. 

NORTHWEST WINDS WILL CONTINUE ACROSS THE NORTHERN NEBRASKA
PANHANDLE TODAY. SPEEDS WILL BE FROM 25 TO 35 MPH WITH GUSTS NEAR
55 MPH.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS75 KCYS 010000
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
500 PM MST SUN NOV 30 2008

NEZ019>021-054-055-WYZ068-070-010100-
/O.EXP.KCYS.HW.W.0041.000000T0000Z-081201T0000Z/
SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-GOSHEN-PINE BLUFFS-
INCLUDING THE CITIES OF...SCOTTSBLUFF...GERING...HARRISBURG...
BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...TORRINGTON...PINE BLUFFS
500 PM MST SUN NOV 30 2008

...HIGH WIND WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON...

THE HIGH WIND WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON. 

THE STRONG NORTHWEST WINDS WERE RAPIDLY DECREASING WITH SUNSET.
SPEEDS WILL ONLY BE FROM 10 TO 20 MPH THE REST OF THIS EVENING.


$$

NEZ001>003-010100-
/O.EXP.KCYS.WI.Y.0025.000000T0000Z-081201T0000Z/
SIOUX-DAWES-BOX BUTTE-
INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE
500 PM MST SUN NOV 30 2008

...WIND ADVISORY WILL EXPIRE AT 5 PM MST THIS AFTERNOON...

THE WIND ADVISORY WILL EXPIRE AT 5 PM MST THIS AFTERNOON. 

THE STRONG NORTHWEST WINDS WERE DIMINISHING RAPIDLY LATE THIS
AFTERNOON. SPEEDS WILL ONLY BE FROM 10 TO 15 MPH TONIGHT.

$$

JLH

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this wind advisory went out at Nov 29, 3:02 PM MST, 8 minutes earlier.

Area forecast discussion, Nov 29, 3:02 PM MST, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
302 PM MST SAT NOV 29 2008

.SHORT TERM...
FORECAST CHALLENGE TONIGHT AND SUNDAY IS THE PROBABILITY OF HIGH
WINDS OVER NEBRASKA PANHANDLE AND ADJACENT WYOMING COUNTIES.
SECOND CHALLENGE IS WINTER WEATHER OVER LARAMIE RANGE AND
SOUTHERN MOUNTAINS.

GFS AND ECMWF SHOWING 50+ KNOTS 700 MB WINDS TONIGHT THROUGH SUNDAY
ASSOCIATED WITH 150+ 250 MB JET. WIND FLOW AT ALL LEVELS WILL BE FROM
NORTHWEST...AND WITH GFS MOS LEANING TO HIGHER SUSTAINED WINDS. POSITION
OF JET MAY BE FARTHER WEST PER CURRENT TRENDS ON SATELLITE...SO WILL
INCLUDE WYOMING COUNTIES ADJACENT TO NEBRASKA AS WELL AS THE PANHANDLE
COUNTIES.

REGARDING WINTER WEATHER...WILL KEEP ADVISORY GOING THROUGH SUNDAY
OVER LARAMIE RANGE AND SOUTHERN MOUNTAINS. EXPECT UPPER JET TO INTERACT
WITH TERRAIN AND KEEP PRECIPITATION GOING...ESPECIALLY ON NORTHWEST
FACING SLOPES. SOME AREAS OF BLOWING SNOW WITH THE NORTHWEST
WINDS WILL REDUCE VISIBILITIES...ESPECIALLY MOUNTAINS.

.LONG TERM...SUNDAY NIGHT THROUGH SATURDAY...
THE STRONG UPPER LEVEL JET BRINGING THE GUSTY WINDS TO THE AREA WILL
SLOWLY TAPER OFF THROUGH THE EARLY EVENING. TEMPERATURES OVERNIGHT
WILL BE IN THE 20S ACROSS LOWER ELEVATIONS OF THE CWA WITH TEENS IN
THE MOUNTAINS. MODELS FAIRLY CONSISTENT ON MONDAY WITH SHORTWAVE
RIDGE MOVING OVER WYOMING ON MONDAY. TEMPERATURES ON MONDAY
SHOULD BE MUCH WARMER THAN SEASONAL NORMALS BY NEARLY 10F DEGREES
WITH HIGHS IN THE 50S. THE SURFACE PRESSURE GRADIENT TIGHTENS ACROSS
WYOMING ON MONDAY...THUS EXPECT WESTERLY WINDS TO INCREASE ACROSS
THE TYPICAL WIND PRONE AREAS FROM CHEYENNE THROUGH DOUGLAS ON
INTERSTATE 25 AND BETWEEN VEDAUWOO AND RAWLINS ON INTERSTATE 80.
BOTH SUSTAINED WINDS AND GUSTS APPEAR TO BE WELL BELOW ANY TYPE OF
WIND HIGHLIGHTS.

AN UPPER LEVEL SYSTEM FROM CANADA AND ASSOCIATED SURFACE COLD FRONT
WILL MOVE ACROSS WYOMING AND THE NEBRASKA PANHANDLE ON TUESDAY
AFTERNOON. THIS WILL INITIALLY START OUT AS RAIN ACROSS NORTHERN
PORTIONS OF THE CWA AND SLOWLY BECOME MORE WIDESPREAD ACROSS THE
ENTIRE CWA BY THE EVENING AND SWITCH OVER TO SNOW. BOTH THE GFS AND
ECMWF WERE IN GENERAL AGREEMENT EXCEPT WITH THE TIMING OF THIS
SYSTEM MOVING ACROSS THE AREA ON TUESDAY INTO WEDNESDAY. THE 12Z
ECMWF IS NOW SLOWLY DOWN THE UPPER LEVEL FEATURES DOWN BY NEARLY 6
TO 12 HOURS COMPARED TO THE GFS. FOR NOW WILL NOT MAKE ANY MAJOR
ADJUSTMENTS IN THE EXTENDED DUE TO THE TIMING DIFFERENCES AND KEEP
THE POPS IN FOR THE TUESDAY AFTERNOON AND EVENING TIME FRAME. THIS
TENDS TO LEAN TOWARDS THE FASTER SOLUTION OF THE GFS MODEL...WHICH
IS ON THE FASTER SIDE OF ALL GUIDANCE AT THIS TIME. WITH THE
DIFFERENCES IN TIMING OF UPPER LEVEL SYSTEMS AT DAY 4 WILL LEAVE THE
EXTENDED AS IS AND HELP WITH THE SHORTER TERM FORECAST.

&&

.AVIATION...
LIFR OVER HIGHER TERRAIN. MVFR-IFR IN SNOW LOWER ELEVATIONS.
TURBULENCE DUE TO STRONG NORTHWEST WINDS. ICING IN CLOUD.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...WINTER WEATHER ADVISORY UNTIL 5 AM SUNDAY FOR WYZ063-WYZ064-
     WYZ065-WYZ066.
     HIGH WIND WATCH FROM 5 AM SUNDAY TO 5 PM SUNDAY FOR WYZ068-
     WYZ069-WYZ070.
NE...WIND ADVISORY FROM 5 AM SUNDAY TO 5 PM SUNDAY FOR NEZ001-NEZ002-
     NEZ003.
     HIGH WIND WATCH FROM 5 AM SUNDAY TO 5 PM SUNDAY FOR NEZ019-
     NEZ020-NEZ021-NEZ054-NEZ055.

&&

SHORT TERM/AVIATION...EISE
LONG TERM...MG
Hazardous weather outlook, Nov 29, 2:56 PM MST, 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
256 PM MST SAT NOV 29 2008

WYZ063>066-302200-
SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-
256 PM MST SAT NOV 29 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A WINTER WEATHER ADVISORY REMAINS IN EFFECT THROUGH SUNDAY
MORNING. SNOW OF 3 TO 6 INCHES AT THE LOWER ELEVATIONS WITH
LOCALIZED AREAS UP TO A FOOT IN THE MOUNTAINS WILL COMBINE WITH
GUSTY NORTHWEST WINDS TO PRODUCE SNOW COVERED ROADS AND REDUCED
VISIBILITIES BELOW ONE HALF MILE AT TIMES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SNOW AND WINDY CONDITIONS ON SUNDAY WILL CONTINUE TO CAUSE
HAZARDOUS TRAVEL CONDITIONS. SNOW WILL END BUT WINDY CONDITIONS
WILL CONTINUE ON MONDAY. EXPECT ANOTHER PERIOD OF SNOW ON TUESDAY
AFTERNOON AND WEDNESDAY ASSOCIATED WITH THE PASSAGE OF A COLD
FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ019>021-054-055-WYZ068>070-302200-
SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-GOSHEN-
CHEYENNE FOOTHILLS-PINE BLUFFS-
256 PM MST SAT NOV 29 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

EXPECT SUSTAINED NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO
40 MPH OVERNIGHT WITH PERIODS OF LIGHT SNOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A HIGH WIND WATCH WILL BE IN EFFECT ON SUNDAY. EXPECT SUSTAINED
NORTHWEST WINDS TO INCREASE UP TO 45 MPH WITH GUSTS UP TO 58 MPH
DURING THE AFTERNOON. WINDS WILL DECREASE ON SUNDAY EVENING. EXPECT
ANOTHER CHANCE OF SNOW ON TUESDAY AFTERNOON AND WEDNESDAY
ASSOCIATED WITH THE PASSAGE OF A COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ001>003-302200-
SIOUX-DAWES-BOX BUTTE-
256 PM MST SAT NOV 29 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

EXPECT SUSTAINED NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO
40 MPH OVERNIGHT WITH A SLIGHT CHANCE OF LIGHT SNOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A WIND ADVISORY WILL BE IN EFFECT ON SUNDAY. EXPECT SUSTAINED
NORTHWEST WINDS TO INCREASE UP TO 35 MPH WITH GUSTS UP TO 50 MPH
DURING THE AFTERNOON. WINDS WILL DECREASE ON SUNDAY EVENING.
EXPECT ANOTHER CHANCE OF SNOW ON TUESDAY AFTERNOON AND WEDNESDAY
ASSOCIATED WITH THE PASSAGE OF A COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WYZ059>062-067-302200-
CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-PLATTE-
256 PM MST SAT NOV 29 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

EXPECT SUSTAINED NORTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS UP TO
35 MPH OVERNIGHT WITH PERIODS OF LIGHT SNOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

EXPECT SUSTAINED NORTHWEST WINDS TO INCREASE UP TO 35 MPH WITH
GUSTS UP TO 45 MPH DURING THE AFTERNOON. WINDS WILL DECREASE ON
SUNDAY EVENING. EXPECT ANOTHER CHANCE OF SNOW ON TUESDAY AFTERNOON
AND WEDNESDAY ASSOCIATED WITH THE PASSAGE OF A COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

In the hours before

Local storm report, Nov 29, 9:37 AM MST, 5 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
937 AM MST SAT NOV 29 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 AM     SNOW             10 SW WOODS LANDING     41.01N 106.16W
11/29/2008  E4.0 INCH        ALBANY             WY   PUBLIC

            WYOCOLO LODGE, WINDY

0859 AM     SNOW             RIVERSIDE               41.21N 106.78W
11/29/2008  E1.0 INCH        CARBON             WY   PUBLIC

            SNOWING LIGHTLY

0902 AM     SNOW             16 SE SARATOGA          41.29N 106.59W
11/29/2008  M3.5 INCH        CARBON             WY   TRAINED SPOTTER

            MED BOW LODGE, SNOWING

0905 AM     SNOW             6 W CENTENNIAL          41.30N 106.23W
11/29/2008  E8.0 INCH        ALBANY             WY   TRAINED SPOTTER

            SNOWY MT LODGE, WINDY

&&

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 29, 3:10 PM MSTHigh Wind WatchCYSBanner, Cheyenne, Kimball, Morrill, Scotts Bluff12 hr

Nearby

Wind Advisories in Nebraska, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.